Alert archive / North Carolina / Coastal Flood Statements in 2007

Coastal Flood Statement 7, NWS Wilmington, NC

June 30, 2007

NWS Wilmington, NC issued this coastal flood statement at Jun 30, 2007, 10:18 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2007, 10:18 AM EDT (14:18 UTC)
Expired
Jun 30, 2007, 8:00 PM EDT
In force
10 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KILM 301418
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1018 AM EDT SAT JUN 30 2007

NCZ097-101-010000-
/O.NEW.KILM.CF.S.0007.070630T1418Z-070701T0000Z/
PENDER-NEW HANOVER-
1018 AM EDT SAT JUN 30 2007

...STRONG RIP CURRENT RISK THIS AFTERNOON...

A FULL MOON...AS WELL AS A PERSISTENT SOUTHEAST SWELL...WILL
CAUSE NUMEROUS STRONG RIP CURRENTS THIS AFTERNOON. THE BEST CHANCE
FOR RIP CURRENTS WILL OCCUR A COUPLE OF HOURS EITHER SIDE OF LOW
TIDE...WHICH WILL BE AROUND 2 PM AND 845 PM. 

YESTERDAY...LIFEGUARDS AT WRIGHTSVILLE BEACH REPORTED NUMEROUS
STRONG RIP CURRENTS...AND CONDITIONS WILL BE SIMILIAR TODAY.

RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY
FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMEMBER
TO REMAIN CALM. TRY TO SWIM ON ON A COURSE THAT TAKES YOU DOWN
THE BEACH. ONCE YOU GET AWAY FROM THE RIP...BEGIN TO SWIM BACK TO
SHORE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST THE RIP... SINCE
IT CAN EXHAUST OR EVEN KILL THE STRONGEST SWIMMER.

RIP CURRENTS THAT OCCUR TODAY MAY BECOME LIFE THREATENING TO ANY
PERSON WHO ENTERS THE WATER. IT IS STRONGLY ADVISED THAT PEOPLE
REMAIN OUT OF THE WATER UNTIL THE THREAT SUBSIDES.


$$

43

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this coastal flood statement went out at Jun 30, 8:10 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 30, 8:10 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
810 AM EDT SAT JUN 30 2007

.SYNOPSIS...
A COLD FRONT WILL SLOWLY PUSH SOUTH THROUGH THE REGION LATER TODAY
AND ON SUNDAY BEFORE MOVING SOUTH SUNDAY NIGHT. HIGH PRESSURE WILL
BUILD INTO THE AREA MONDAY AND TUESDAY AND END UP OFF SHORE BY
THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
CONVECTION JUST WEST OF THE CWA NOT MAKING IT TOO FAR INTO WRN ZONES
ON ACCOUNT OF THE PRESENCE OF CONVECTIVELY OVERTURNED AIR. EASTERN
COUNTIES ARE EVEN MORE STABLE WITH SOME LINGERING MARINE INFLUENCE.
COVERAGE OF PRECIP THRU DAYBREAK SHOULD BE PRETTY MINIMAL EXCEPT IN
WRNMOST ZONES...AND HAS BEEN REMOVED ELSEWHERE. PRECIP CHANCES
SHOULD INCREASE RATHER QUICKLY SOON AFTER DAYTIME HEATING ENSUES.
ONCE AGAIN THE PIEDMONT TROUGH WILL BE THE PRIMARY FOCUS FOR
CONVECTION FIRING...WHICH WILL THEN MOVE WEST TOWARDS THE AREA. CAPE
VALUES WILL ONCE AGAIN BE IN THE 2000-2500 J/KG RANGE FAVORING WET
MICROBURSTS AND TO A LESSER EXTENT HAIL WITH STRONGER CELLS. SPC
SHOWING 15 PROBS FOR BOTH OVER ENTIRE AREA. ACTIVITY WILL BE MOST
WIDESPREAD IN NWRN COUNTIES WHERE LIKELY POPS SEEM WARRANTED.
STABILIZING SEA BREEZE MAY ONCE AGAIN PROVE VERY DETRIMENTAL TO
PRECIP CHANCES FOR COASTAL ZONES.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
LATEST GUIDANCE HAS YET AGAIN SLOWED FROPA DOWN BY A LITTLE. NOW
LOOKS LIKE BEST RAIN CHANCES IN THE PERIOD WILL BE EARLY SUNDAY
THROUGH ABOUT NOON SUNDAY...JUST AHEAD OF THE FRONT AS THE THETA E
RIDGE MOVES IN. GFS/12ECMWF/CANADIAN REMAIN IN DECENT AGREEMENT ON
TIMING OF THE FRONT/PRECIP.

FORECAST SOUNDINGS AND CROSS SECTIONS CONTINUE TO SHOW DEEP MOISTURE
AND DECENT VERTICAL MOTION. SOUNDINGS ALSO SHOWING PWS ABOVE 2
INCHES FOR A 24 HOUR PERIOD...STARTING SUNDAY AT 00Z. BECAUSE FROPA
CONTINUES TO BE DELAYED HAVE HELD ONTO LIKELY POPS A LITTLE LONGER
INTO SUNDAY AFTERNOON THAN LATEST MOS GUIDANCE...THINKING GUIDANCE
WILL CONTINUE THE SLOWING TREND. SEVERE WEATHER IS NOT ANTICIPATED
ON SUNDAY BUT MINOR FLOODING COULD BE A PROBLEM IN AREAS THAT ARE
UNDER STRONGER STORMS AS STORMS WILL BE VERY SLOW MOVING.

FROPA SHOULD OCCUR SUNDAY NIGHT INTO MONDAY WITH HIGH PRESSURE
BUILDING IN FROM THE NORTH. NORTHEAST FLOW WILL SETUP ON MONDAY
KEEPING HIGHS A LITTLE BELOW CLIMO.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL BE THE MAIN WEATHER FEATURE AFFECTING THE AREA
THROUGH THURSDAY.  THE HIGH WILL RIDGE INTO THE AREA FROM THE NORTH
INTO TUESDAY AND SHIFT OFF THE COAST FOR WEDNESDAY AND THURSDAY.  A
COLD FRONT WILL APPROACH FROM THE NW THURSDAY NIGHT AND MOVE INTO
THE AREA FRIDAY.  DRY WEATHER IS EXPECTED INITIALLY.  AS FLOW BECOME
SE WED AND SW FOR THU...COULD SEE ISOLATED THUNDERSTORMS EACH DAY
BUT EXPECTED COVERAGE DOES NOT WARRANT MENTION IN THE FORECAST AT
THIS TIME.  COULD SEE MORE SCATTERED ACTIVITY IN ASSOCIATION WITH
THE FRONT ON FRIDAY BUT CHANCES LOOK PRETTY SMALL FOR NOW.  MAXIMUMS
SHOULD BE NEAR CLIMATOLOGICAL VALUES TUESDAY AND FRIDAY WITH
SLIGHTLY WARMER THAN NORMAL NUMBERS EXPECTED FOR WEDNESDAY AND
THURSDAY.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
QUIET FOR NOW...BUT WITH THE MARINE LAYER PUSHING WEST IN THE
AFTERNOON AND THE FRONT STILL DROPPING SLOWLY SOUTH...WILL SEE
NUMEROUS BANDS OF CONVECTION. BEST CHANCE WILL BE FROM 18-22Z WITH
MAX HEATING...HOWEVER STORMS COULD CONTINUE TO FIRE WELL INTO THE
EVENING. SOUTHWEST FLOW TODAY...10 KNOTS...A BIT STRONGER FOR
COASTAL TERMINALS.

LEFTOVER STORMS EXPECTED SUNDAY...WITH ONLY ISOLATED CONVECTION
POSSIBLE MONDAY.

&&

.MARINE...
NEAR TERM /THROUGH TODAY/...
RETURN FLOW AROUND BERMUDA HIGH WILL CONTINUE THROUGH THE PD. COLD
FRONT WELL TO THE N AND W NOT EXPECTED TO CAUSE ANY INCREASE IN
PRESSURE GRADIENT. SERLY 9 SEC SWELL ENERGY COMING IN FROM THE EAST
PROBABLY NOT AFFECTING OVERALL SIG SEAS MUCH AT ALL. PRETTY MUCH A
PERSISTENCE FCST THIS PD.

SHORT TERM /TONIGHT THROUGH MONDAY/...
SOUTHWEST FLOW AT THE ONSET OF THE PERIOD WILL CONTINUE INTO SUNDAY
BEFORE WINDS SHIFT TO OFFSHORE AND ULTIMATELY NORTHEAST BY MONDAY
MORNING. EXACT TIMING OF FRONTAL PASSAGE REMAINS IN QUESTION...SO
PINNING DOWN THE TIMING OF THE WIND SHIFT IS DIFFICULT. IT IS LIKELY
THAT NORTHEAST FLOW WILL BE IN PLACE ON MONDAY WITH HIGH RIDGING IN
FROM THE NORTH. GRADIENT WILL BE TIGHTER THAN IT HAS BEEN
RECENTLY...WITH WIND SPEEDS IN THE 15 TO 20 KT RANGE. INCREASED WIND
SPEEDS WILL LEAD TO SEAS IN THE 3 TO 5 FT RANGE WITH ISOLATED 6 FT
POSSIBLE NEAR FRYING PAN SHOALS. AHEAD OF THE FRONT WINDS WILL
REMAIN LIGHT AND SEAS WILL RUN 2 TO 4 FT.

LONG TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
NE WINDS AROUND 15 KT MONDAY WILL DECREASE TO ABOUT 10 KT AND VEER
TO SE TO S BY WEDNESDAY.  SEAS IN THE 3 TO 5 FOOT RANGE WILL
DECREASE TO 2 TO 3 FEET BY WEDNESDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...005
SHORT TERM...III
LONG TERM...RAN
AVIATION...DL
Hazardous weather outlook, Jun 30, 5:11 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
511 AM EDT SAT JUN 30 2007

NCZ097-100-101-SCZ034-046-010915-
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
511 AM EDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF
STORMS MAY BE STRONG TO SEVERE WITH STRONG WINDS...HAIL...AND VERY
FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN MAY ALSO MAKE
TRAVEL DIFFICULT DUE TO PONDING OF WATER ON ROADS. STRONG STORMS
WITH HEAVY RAIN WILL BE POSSIBLE VIRTUALLY AT ANY TIME BUT ARE
MOST LIKELY FROM ABOUT 100 PM AND 700 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ087-096-099-SCZ017-023-024-032-033-039-010915-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
511 AM EDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF
STORMS MAY BE STRONG TO SEVERE WITH STRONG WINDS...HAIL...AND VERY
FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN MAY ALSO MAKE
TRAVEL DIFFICULT DUE TO PONDING OF WATER ON ROADS. STRONG STORMS
WITH HEAVY RAIN WILL BE POSSIBLE VIRTUALLY AT ANY TIME BUT ARE
MOST LIKELY FROM ABOUT 100 PM AND 700 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ250-252-254-256-010915-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
511 AM EDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 4:58 PM EDTSevere Thunderstorm WarningILMRobeson47 min

Nearby

Coastal Flood Statements in North Carolina, 2007Every coastal flood statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.